Alert archive / Maryland / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 66, NWS Wakefield, VA

June 21, 2016Somerset County, Wicomico County, Worcester County, Maryland

NWS Wakefield, VA issued this severe thunderstorm warning at Jun 21, 2016, 5:16 PM EDT for Somerset County, Wicomico County, Worcester County, Maryland. It was in force for 59 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 21, 2016, 5:16 PM EDT (21:16 UTC)
Expired
Jun 21, 2016, 6:15 PM EDT
In force
59 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Somerset County, MD, Wicomico County, MD, Worcester County, MD

The radar

The Dover AFB radar (KDOX), 74 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 21, 5:25 PM EDTTSTM WND DMG1 Sw Palmetto, MDTREE DOWN DUE TO WIND
Jun 21, 5:25 PM EDTTSTM WND DMG2 Ene Princess Anne, MDTREE DOWN DUE TO WIND.
Jun 21, 5:26 PM EDTTSTM WND DMG2 S Princess Anne, MDVERY LARGE TREE DOWN ON PRINCESS ANNE ROAD
Jun 21, 5:26 PM EDTTSTM WND DMG2 S Princess Anne, MDVERY LARGE TREE DOWN ON PRINCESS ANNE ROAD.
Jun 21, 5:32 PM EDTTSTM WND DMGSnow Hill, MDPOWER LINES DOWN DUE TO WINDS
Jun 21, 5:32 PM EDTTSTM WND DMGSnow Hill, MDPOWER LINES DOWN DUE TO WINDS.
Jun 21, 6:10 PM EDTTSTM WND DMG1 Sse Snow Hill, MD2 POWER LINES DOWNED ALONG MD-12 NEAR INTERSECTION WITH WORCESTER HWY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 21, 1:06 PM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 9.3 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2016-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 165 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2016-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 117 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
165 J/kg
Mixed-layer CIN
-158 J/kg
Mixed-layer LCL
1450 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
117 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

389 
WUUS51 KAKQ 212116
SVRAKQ
MDC039-045-047-212215-
/O.NEW.KAKQ.SV.W.0066.160621T2116Z-160621T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
516 PM EDT TUE JUN 21 2016

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WORCESTER COUNTY IN SOUTHEASTERN MARYLAND...
  NORTHEASTERN SOMERSET COUNTY IN SOUTHEASTERN MARYLAND...
  SOUTHEASTERN WICOMICO COUNTY IN SOUTHEASTERN MARYLAND...

* UNTIL 615 PM EDT

* AT 515 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FRUITLAND...
  MOVING EAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  SNOW HILL AROUND 530 PM EDT. 
  NEWARK AROUND 535 PM EDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE OCEAN
CITY MUNICIPALITY...CHESAPEAKE HEIGHTS...MOUNT WESLEY...WHITESBURG...
STOCKTON...LAKEWOOD...SHAD POINT...BOXIRON...MANOKIN AND CEDARTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE WEATHER
INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE WINDS AND
TORNADOES. MOVE QUICKLY TO A SAFE SHELTER SUCH AS AN INTERIOR ROOM...A
BATHROOM...CLOSET OR BASEMENT.

PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING
TREES OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER
SERVICE IN WAKEFIELD AT
...7 5 7...8 9 9...2 4 1 5.
&&

LAT...LON 3800 7529 3808 7580 3841 7567 3832 7509
TIME...MOT...LOC 2115Z 282DEG 42KT 3827 7557 

HAIL...1.00IN
WIND...60MPH
 
$$

44
1 follow-up statement
727 
WWUS51 KAKQ 212143
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
543 PM EDT TUE JUN 21 2016

MDC039-045-212151-
/O.CAN.KAKQ.SV.W.0066.000000T0000Z-160621T2215Z/
SOMERSET MD-WICOMICO MD-
543 PM EDT TUE JUN 21 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SOMERSET AND
SOUTHEASTERN WICOMICO COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED EAST
AND OUT OF THE WARNED AREA...THEREFORE THE WARNING HAS BEEN
CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR
SOUTHEASTERN MARYLAND...AND SOUTHEASTERN VIRGINIA.

LAT...LON 3800 7529 3805 7563 3807 7562 3807 7558
      3809 7557 3809 7554 3811 7554 3814 7558
      3818 7555 3825 7560 3828 7561 3829 7538
      3830 7536 3832 7536 3834 7532 3835 7531
      3832 7509
TIME...MOT...LOC 2141Z 282DEG 42KT 3820 7518 

$$

MDC047-212215-
/O.CON.KAKQ.SV.W.0066.000000T0000Z-160621T2215Z/
WORCESTER MD-
543 PM EDT TUE JUN 21 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR WORCESTER COUNTY...

AT 541 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NEWARK...OR 12
MILES SOUTHWEST OF OCEAN CITY...MOVING EAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
WORCESTER COUNTY...INCLUDING THE FOLLOWING LOCATIONS: OCEAN CITY
MUNICIPALITY...PUBLIC LANDING...GIRDLETREE...MOUNT WESLEY...WHITON...
WHITESBURG...STOCKTON...IRONSHIRE...LONGRIDGE AND BOXIRON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE WEATHER
INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE WINDS AND
TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS AN INTERIOR ROOM...
A BATHROOM OR CLOSET OR BASEMENT.

PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING
TREES OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER
SERVICE IN WAKEFIELD AT
...7 5 7...8 9 9...2 4 1 5.&&

LAT...LON 3800 7529 3805 7563 3807 7562 3807 7558
      3809 7557 3809 7554 3811 7554 3814 7558
      3818 7555 3825 7560 3828 7561 3829 7538
      3830 7536 3832 7536 3834 7532 3835 7531
      3832 7509
TIME...MOT...LOC 2141Z 282DEG 42KT 3820 7518 

HAIL...1.00IN
WIND...60MPH
 
$$

44

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 4:58 PM EDT, 18 minutes earlier.

Area forecast discussion, Jun 21, 4:58 PM EDT, 18 minutes before
Area Forecast Discussion
National Weather Service Wakefield VA
458 PM EDT TUE JUN 21 2016

.SYNOPSIS...
A cold front drops into the area this evening, then stalls over the
region through Wednesday. The front lifts back northward as a warm
front Wednesday night as low pressure tracks into the Great Lakes.
Low pressure tracks into New England Thursday with the front
dropping back over the region late Thursday night. High pressure
builds in from the north on Friday.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
Severe Thunderstorm Watch 278 remains in effect until 9 pm for the
northern tier of counties in the Wakefield forecast area.

Latest regional radar mosaic depicts a line of severe thunderstorms
moving across the Delmarva mid afternoon. Storm motion has become
easterly, with the southern edge of the complex expected to clip the
MD Eastern Shore. Farther west, convection is more un-organized and
scattered in nature. This ahead of a cold front making very little
forward speed across northern Virginia. Latest SPC mesoanalysis
depicts MLCAPE values in excess of 2,000 J/kg this afternoon and
effective shear in the 35 to 45 knot range across the watch area.
Best forcing for ascent remains north of the local area with the
deepening upper level trough over New England. Forcing and deep
layer westerly flow will continue to be a limitation for overall
coverage of showers and thunderstorms across the local area.
However, based on favorable parameters, anticipate upstream isolated
to scattered convection to propogate into the local area through
early evening. The best coverage, and chance for severe weather,
remains from the Northern Neck to the Eastern Shore. Inverted-V
sounding and increasing winds aloft favor strong downdrafts and
heavy rainfall. SPC maintains the slight risk in VA, with an
Enhanced risk over the Delmarva.

Ongoing convection drops southeastward across the area this evening
as instability begins to wane and convection races out ahead of the
front. The front expected to only drop into the northern local area
overnight. Expect any remaining convection to dissipate/push
offshore around midnight. Mild with los in the upper 60's to low
70's. Sky will begin to clear inland tonight, but expect mostly
cloudy conditions to persist along the coast.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
Trough axis pushes offshore Wednesday with models indicating west-
southwest flow aloft. Today's cold front is expected to stall over
the local area, and not push into NC as previously indicated by
northwesterly flow aloft. Deep moisture pushes south of the local
area with precipitable waters progged at or below 1 inch early
Wednesday afternoon. Large scale confluence in wake of the departing
trough will allow for more stable conditions over the region. Will
maintain a dry forecast Wednesday. Warm, with highs in the upper
80's to around 90 under a partly cloudy sky. Upstream convection
riding along the wavy front expected to reach the central
Appalachians late Wednesday into Wednesday evening. Moisture return
and an unstable air mass east of the Appalachians may allow some of
the storms to move into the Piedmont. Will keep mention of chance
POP's into central Virginia Wednesday evening. Potential upstream
MCS over the Ohio Valley Wednesday night expected to push into the
northern Mid-Atlantic region late Wednesday night. Will keep mention
of chance to solid chance POPs (especially north) late Wednesday
night. Mild, with lows in the upper 60's to low 70's.

Unsettled conditions continue into Thursday as a shortwave
pushes across the Great Lakes region. An associated surface low
centers over the northern Mid-Atlantic region late Thursday with an
east-west frontal boundary extending back into the Ohio Valley.
Pressure falls on the lee side of the mountains will induce lee
side/thermal trough over the Piedmont. With a warm/moist air mass
over the local area, expect additional diurnally driven convection.
Thursday afternoon and evening. Based on the frontal position and
breezy return flow, the warmest temperatures of the period are
forecast Thursday. A partly cloudy sky may prevent temps from
reaching their full potential, but highs still expected in the upper
80's north to mid 90's south. Low pressure pushes offshore Thursday
night as shortwave energy drops into the northern Mid-Atlantic
region. The front drops through the local area Thursday night. Will
increase POPs to solid chance. Mild again with lows in the upper 60s
north to mid 70's south.

Not as warm Friday behind the front as high pressure builds in from
the north. Will maintain slight chance to chance POPs to account for
uncertainty with the front, but expect generally drying conditions.
Highs generally in the low 80's north to mid 80's south.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
Frontal boundary will push farther sse of the area Fri ngt and
Sat, as high pres blds in fm the nne. The high will bld farther
into the Mid Atlc region thru early Mon, then settles well off the
Mid Atlc cst late Mon thru Tue, as a frontal boundary slowly
approaches fm the w. Will linger sml chc (30%) or slgt chc (20%)
pops ovr the srn third of the area Fri ngt. Expect dry wx Sat thru
Mon, then slgt chc (20%) or chc (30-40%) pops for showers or
tstms Tue aftn into Tue ngt. Lows in the 60s Fri ngt and Sat ngt,
in the mid 60s to near 70 Sun ngt, and in the upr 60s to lwr 70s
Mon ngt. Highs in the upr 70s to mid 80s Sat, in the 80s Sun, and
in the mid 80s to near 90 Mon and Tue.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
Tricky short term forecast with regards to thunderstorms. Numerous
storms just north of the DC Metro along a cold front are expected to
move southeast this afternoon. The best forcing should stay across
the far north as well as the Delmarva...so have opted to include a
tempo thunder group between 20 and 22Z at SBY. Cannot rule out
strong to severe storms at SBY as they move through. Meanwhile, at
the reminder of the terminals the afternoon forecast is a little
trickier. Some of the latest model guidance suggests that storms
will move as far south as ORF and also into RIC late this afternoon.
However, given that this would be far away from the forcing, have
opted to keep TS out of the other terminals this afternoon. Future
amendments may need to include TS into these terminals, however
confidence is not high enough to include attm. Otherwise...VFR
conditions expected.

OUTLOOK...Drier weather returns Wednesday with a chance for
showers/thunderstorms Wednesday night through Thursday night.
Precipitation chances diminish Friday with dry weather returning for
Saturday.

&&

.MARINE...
High pres will remain cntrd off the se cst thru Thu. A weak cold
front will approach the nrn wtrs tngt, then lifts well n of the
area by Thu morng. Low pres will track ewrd acrs PA and off the
cst Thu, with a cold front dropping down thru the wtrs late Thu
ngt into Fri morng. High pres blds in fm the nne Fri and Fri ngt.
Have maintained a SCA thru late tngt over the cstl zones, mainly
for seas 4-5 ft. SW winds 10 to 20 kt tngt, then W winds becoming
SW or S during Wed, then S or SW Wed ngt. SW or W winds Thu into
Thu eveng in advance of cold front fm the n, then becoming N or NE
Fri morng behind the front.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory until 6 AM EDT Wednesday for ANZ650-652-
     654-656-658.

&&

SYNOPSIS...MAS/SAM
NEAR TERM...SAM
SHORT TERM...SAM
LONG TERM...TMG
AVIATION...MRD
MARINE...TMG
Hazardous weather outlook, Jun 21, 3:57 PM EDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
357 PM EDT TUE JUN 21 2016

NCZ012>017-030>032-102-VAZ095>098-222000-
NORTHAMPTON-HERTFORD-GATES-PASQUOTANK-CAMDEN-WESTERN CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-EASTERN CURRITUCK-NORFOLK/PORTSMOUTH-
SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-
357 PM EDT TUE JUN 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NORTH CAROLINA AND
SOUTHEAST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS EVENING.
GUSTY WINDS AND LOCALLY HEAVY RAINFALL ARE POSSIBLE UNDER THE
STRONGEST STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

VAZ060-061-065>069-079>084-087>090-092-093-513>516-523>525-222000-
PRINCE EDWARD-CUMBERLAND-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-
POWHATAN-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-
GLOUCESTER-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-SOUTHAMPTON-
ISLE OF WIGHT-WESTERN CHESTERFIELD-
EASTERN CHESTERFIELD (INCLUDING COL. HEIGHTS)-
WESTERN HENRICO (INCLUDING THE CITY OF RICHMOND)-EASTERN HENRICO-
YORK-NEWPORT NEWS-HAMPTON/POQUOSON-
357 PM EDT TUE JUN 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST
CENTRAL VIRGINIA...EASTERN VIRGINIA...SOUTH CENTRAL VIRGINIA AND
SOUTHEAST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. STRONG GUSTY WINDS AND HAIL ARE THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

MDZ021>025-VAZ048-062-064-075>078-085-086-099-100-509>512-517>522-
222000-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
FLUVANNA-GOOCHLAND-CAROLINE-WESTMORELAND-RICHMOND-NORTHUMBERLAND-
LANCASTER-MIDDLESEX-MATHEWS-ACCOMACK-NORTHAMPTON-WESTERN LOUISA-
EASTERN LOUISA-WESTERN HANOVER-EASTERN HANOVER-WESTERN KING WILLIAM-
EASTERN KING WILLIAM-WESTERN KING AND QUEEN-EASTERN KING AND QUEEN-
WESTERN ESSEX-EASTERN ESSEX-
357 PM EDT TUE JUN 21 2016

...SEVERE THUNDERSTORM WATCH 278 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MARYLAND...CENTRAL
VIRGINIA...EAST CENTRAL VIRGINIA...EASTERN VIRGINIA...NORTH CENTRAL
VIRGINIA AND SOUTHEAST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

 SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

MINNICK

In the hours before

Special weather statement, Jun 21, 3:22 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
322 PM EDT TUE JUN 21 2016

MDZ021-022-212000-
DORCHESTER-WICOMICO-
322 PM EDT TUE JUN 21 2016

...A GUST FRONT FROM A LINE OF STRONG THUNDERSTORMS WILL AFFECT
WICOMICO AND DORCHESTER COUNTIES...

AT 319 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR SANDTOWN TO TRAPPE TO 6 MILES SOUTH
OF TILGHMAN ISLAND. MOVEMENT WAS EAST AT 35 MPH.

THE GUST FRONT OUT AHEAD OF THESE STORMS WILL LIKELY PRODUCE WIND
GUSTS IN EXCESS OF 30 MPH AS THE STORMS PASS BY TO THE NORTH
ACROSS DELAWARE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3869 7576 3864 7571 3846 7569 3845 7538
      3834 7538 3833 7587 3836 7587 3833 7592
      3837 7601 3832 7603 3832 7619 3849 7633
      3853 7620 3854 7628 3863 7629 3857 7603
      3870 7590
TIME...MOT...LOC 1919Z 287DEG 44KT 3895 7571 3864 7603 3866 7633

44
Special weather statement, Jun 21, 3:59 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
359 PM EDT TUE JUN 21 2016

MDZ022-024-025-212045-
MARYLAND BEACHES-INLAND WORCESTER-WICOMICO-
359 PM EDT TUE JUN 21 2016

...A GUST FRONT FROM A LINE OF STRONG THUNDERSTORMS WILL AFFECT
NORTHEASTERN WORCESTER AND NORTHEASTERN WICOMICO COUNTIES...

AT 356 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR HENLOPEN ACRES TO NEAR DAGSBORO TO
NEAR DELMAR. MOVEMENT WAS EAST SOUTHEAST AT 35 MPH.

WIND GUSTS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THE GUST FRONT
OVER THE NEXT HALF HOUR AS THE STORMS MOVE ACROSS DELAWARE.

LOCATIONS IMPACTED INCLUDE...
OCEAN CITY...BERLIN...DELMAR...PARSONSBURG...NEWARK...OCEAN PINES...CAPE
ISLE OF WIGHT...PITTSVILLE...WILLARDS...OCEAN CITY MUNICIPALITY...
CHESAPEAKE HEIGHTS...WEST OCEAN CITY...BISHOP...WHALEYVILLE...
BISHOPVILLE...MELSON...SHOWELL...WHITON...POWELLVILLE AND IRONSHIRE.

LAT...LON 3830 7505 3816 7512 3848 7578 3852 7570
      3846 7569 3846 7568 3845 7507 3846 7505
TIME...MOT...LOC 1956Z 299DEG 90KT 3876 7509 3859 7522 3848 7563

44
Special weather statement, Jun 21, 4:06 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
406 PM EDT TUE JUN 21 2016

MDZ021-022-212030-
DORCHESTER-WICOMICO-
406 PM EDT TUE JUN 21 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN WICOMICO AND
DORCHESTER COUNTIES...

AT 405 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR ST. MICHAELS TO NEAR HOLLYWOOD.
MOVEMENT WAS EAST AT 35 MPH.

WIND GUSTS UP TO 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
CAMBRIDGE...FRUITLAND...HURLOCK...DELMAR...HEBRON...SHARPTOWN...SECRETARY...
VIENNA...UNIVERSITY OF MARYLAND CENTER FOR ENVIRONMENTAL STUDIES...EAST
NEW MARKET...MARDELA SPRINGS...GALESTOWN...CHURCH CREEK...BROOKVIEW...
ELDORADO...WOOLFORD...HONGA...TRINITY...WETIPQUIN AND MADISON.

MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THESE STORMS.
BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.

LAT...LON 3864 7571 3846 7569 3845 7553 3827 7570
      3828 7590 3836 7587 3828 7594 3831 7602
      3829 7604 3831 7624 3831 7625 3832 7624
      3849 7634 3848 7633 3853 7620 3854 7628
      3863 7629 3857 7603 3870 7583
TIME...MOT...LOC 2005Z 274DEG 94KT 3878 7618 3837 7659

44
Special weather statement, Jun 21, 4:30 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
430 PM EDT TUE JUN 21 2016

MDZ021>025-212115-
MARYLAND BEACHES-DORCHESTER-INLAND WORCESTER-SOMERSET-WICOMICO-
430 PM EDT TUE JUN 21 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WORCESTER...SOMERSET...
WICOMICO AND DORCHESTER COUNTIES...

AT 429 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR GEORGETOWN TO NEAR LUSBY. MOVEMENT
WAS SOUTHEAST AT 35 MPH.

WIND GUSTS UP TO 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. FREQUENT LIGHTNING AND HEAVY DOWNPOURS ARE ALSO POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
SALISBURY...CAMBRIDGE...OCEAN CITY...FRUITLAND...POCOMOKE CITY...PRINCESS
ANNE...HURLOCK...UNIVERSITY OF MARYLAND EASTERN SHORE...SALISBURY
UNIVERSITY...BERLIN...DELMAR...SELBYVILLE...SNOW HILL...HEBRON...SECRETARY...
VIENNA...PARSONSBURG...WESTOVER...MARION STATION AND OCEAN PINES.

STRONG WIND GUSTS ARE POSSIBLE WITH THESE STORMS. THESE WIND GUSTS
ARE CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...
AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND
OTHER LIGHT OUTDOOR OBJECTS.

MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THESE STORMS.
BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.

LAT...LON 3830 7505 3786 7550 3787 7550 3802 7538
      3800 7589 3803 7582 3804 7583 3805 7582
      3807 7578 3812 7609 3822 7583 3836 7587
      3813 7609 3849 7634 3870 7583 3846 7569
      3846 7505
TIME...MOT...LOC 2029Z 298DEG 100KT 3869 7543 3840 7645

44

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 3:22 PM EDTSpecial Weather StatementAKQDorchester, Wicomico38 min
Jun 21, 3:59 PM EDTSpecial Weather StatementAKQWorcester46 min
Jun 21, 4:06 PM EDTSpecial Weather StatementAKQDorchester, Wicomico24 min
Jun 21, 4:30 PM EDTSpecial Weather StatementAKQDorchester, Wicomico, Worcester45 min
Jun 21, 4:41 PM EDTSevere Thunderstorm WarningAKQWicomico34 min
Jun 21, 5:54 PM EDTSevere Thunderstorm WarningAKQSomerset, Worcester51 min
Jun 21, 6:22 PM EDTSpecial Weather StatementAKQWorcester38 min
Jun 21, 6:52 PM EDTSpecial Weather StatementAKQWicomico, Worcester38 min

Nearby

Severe Thunderstorm Warnings in Maryland, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.